Alert archive / Iowa / Snow Advisories in 2006
Snow Advisory 3, NWS Des Moines, IA
NWS Des Moines, IA issued this snow advisory at Mar 20, 2006, 3:54 AM CST for 17 counties in Iowa. It took effect at Mar 20, 2006, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 20, 2006, 3:54 AM CST (09:54 UTC)
- In effect from
- Mar 20, 2006, 6:00 PM CST
- Expired
- Mar 20, 2006, 3:54 PM CST
- In force
- Issued by
- NWS Des Moines, IA
Counties Adair County, IA, Appanoose County, IA, Audubon County, IA, Carroll County, IA, Cass County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Guthrie County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Polk County, IA, Wapello County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 40 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this snow advisory went out at Mar 19, 3:16 PM CST, 12 hours 38 minutes earlier.
Area forecast discussion, Mar 19, 3:16 PM CST, 12 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 316 PM CST SUN MAR 19 2006 .DISCUSSION... THE FORECAST FOCUS REMAINS ON THE POTENTIAL WINTER STORM TO AFFECT SOUTHERN IOWA MONDAY AND MONDAY NIGHT. CURRENTLY DRY AIR REMAINS THE THEME TODAY AND WILL BECOME A MAJOR PLAYER WITH THE UPCOMING SYSTEM. SFC DEWPOINTS ARE QUITE DRY ACROSS THE STATE WITH MANY LOCATIONS IN THE TEENS...THE EXCEPTIONS ARE LOCATIONS OVER THE NORTH THAT HAVE HAD RECENT SNOW MELT AND OVER THE FAR SOUTHWEST WHERE FALLING SNOW HAS BEEN TRYING TO PENETRATE THE DRY LAYER. 12Z UPPER AIR ANALYSIS SHOWS HIGH PRESSURE RIDGE OVER THE NORTHERN MISSISSIPPI RIVER VALLEY WITH THE 500 MB RIDGE OVER WESTERN IA. THE UPPER LEVEL LOW IS NOW ROUNDING THE BIN OVER ARIZONA WITH 80 M HEIGHT FALLS AHEAD OF THE SYSTEM. FOR TONIGHT HAVE REMAIN STATUS QUO AS ANOTHER SURGE OF VERY DRY 850 MB AIR IS DIVING SOUTH INTO IOWA TONIGHT AND WILL KEEP PRECIPITATION CHANCES TO A MINIMUM. WILL KEEP TEMPERATURES ABOVE GUIDANCE OVERNIGHT WITH CLOUDS IN PLACE AND CONSIDERING TRENDS FROM THE PAST TWO NIGHTS. ON MONDAY THE UPPER LEVEL LOW LIFTS NORTH INTO KANSAS AND THEN ACROSS MISSOURI MONDAY NIGHT. THE 12Z GFS REALLY LATCHED ON TO THE DRY AIR AND GREATLY REDUCED THE QPF ACROSS THE FORECAST AREA. HOWEVER WHEN COMPARING THE OPERATION RUN TO THE GFS ENSEMBLES THE OPERATIONAL RUN WAS MUCH DRIER THAN THE OTHER MEMBERS. THE 12Z NAM QPF APPROACHED 1.5 THROUGH TUESDAY MORNING AND HAVE DISCOUNTED THIS DUE TO AMOUNT OF DRY AIR TO OVERCOME. THEREFORE HAVE FOLLOW NEAR THE GFS ENSEMBLE MEAN. EXPECTED VERY STRONG FORCING TO BEGIN ACROSS THE SOUTHWEST MONDAY MORNING WITH THE SNOW INCREASING DURING THE AFTERNOON HOURS AND INTO THE EVENING AS THE UPPER LOW EJECTS INTO THE PLAINS AND A BROAD AREA OF FRONTOGENESIS EXPANDS INTO SOUTHWESTERN IOWA. EXPECT A DEFORMATION ZONE THEN TO MAINTAIN AND PIVOT OVER SOUTH CENTRAL IOWA WHICH WILL ADD TO THE ACCUMULATIONS. BANDED SNOW AND SLANTWISE CONVECTION STILL ARE POSSIBLE. SNOWFALL RATIOS OF 13:1 APPEAR LIKELY. WILL ISSUE A WINTER STORM WARNING FOR 7 COUNTIES ACROSS SOUTH CENTRAL AND SOUTHWEST IOWA FROM 18Z MONDAY TO 18Z TUESDAY FOR HEAVY SNOW OF 8-12 INCHES AND WINDS PRODUCING BLOWING AND DRIFTING SNOW. WILL MAINTAIN THE GOING WATCH AND ADD 5 COUNTIES. SOME UNCERTAINTIES REMAIN IN THIS REGION DUE TO THE DRY AIR FUNNELING INTO THE REGION DURING THE PERIOD AND ALSO CRITERIA WOULD NOT BE MET UNTIL MONDAY NIGHT GIVING FUTURE SHIFTS TIME TO EVALUATE. SYSTEM FOR WEDNESDAY NIGHT AND THURSDAY STILL TO APPEARS TO BE A LIGHT QPF EVENT AND WILL CONTINUE LOW POPS OVER THE SOUTH. LONG RANGE MODELS HAVE DIFFICULTY WITH UPPER LOW RETROGRADING WEST ACROSS THE GREAT LAKES DURING THE PERIOD...BUT OVERALL THIS WILL KEEP A COOL CYCLONIC FLOW OVER IOWA THROUGH THE END OF THE WEEK WITH SOME MODERATION INTO THE WEEKEND. && .DMX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 12 PM MONDAY TO 12 PM CST TUESDAY FOR ADAMS-CLARKE-DECATUR-RINGGOLD-TAYLOR-UNION-WAYNE. WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR ADAIR-APPANOOSE-CASS-DAVIS-LUCAS-MADISON-MONROE-WARREN-AUDUBON- GUTHRIE-MAHASKA-MARION-WAPELLO. && JUNGBLUTH/DONAVON
Hazardous weather outlook, Mar 19, 5:40 AM CST, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 540 AM CST SUN MAR 19 2006 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-201200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 540 AM CST SUN MAR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW WILL SPREAD FROM SOUTHWEST IOWA NORTH AND EAST DURING THE DAY MONDAY AND END TUESDAY MORNING. HEAVY SNOWFALL IS POSSIBLE OVER THE SOUTH...AND ESPECIALLY OVER THE SOUTHWEST. AN ACCUMULATION OF 1 TO 5 INCHES IS EXPECTED FROM WEST CENTRAL...THROUGH CENTRAL...INTO SOUTHEAST IOWA ALONG A DENISON THROUGH DES MOINES...TO OTTUMWA LINE. AREAS SOUTHWEST OF AN ATLANTIC TO LAMONI LINE...IN SOUTHWEST INTO SOUTH CENTRAL IOWA...WILL LIKELY SEE AN 8 TO 12 INCH ACCUMULATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER SNOWFALL REPORTS WOULD BE APPRECIATED.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 3:54 PM CST | Snow and Blowing Snow Advisory | DMX | Adair, Audubon, Boone, Calhoun, Carroll, Cass and 18 more | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.